Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 137, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 13, 2011, 5:00 PM EDT for Duval County, Saint Johns County, Florida. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2011, 5:00 PM EDT (21:00 UTC)
- Expired
- Jun 13, 2011, 5:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Duval County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 37 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:05 PM EDT | TSTM WND DMG | 2 Ne Unf, FL | LARGE LIMBS AND DAMAGE TO SIGNS REPORTED NEAR BEACH BLVD AND KERNAN RD. |
| Jun 13, 5:05 PM EDT | TSTM WND DMG | 4 Ese Arlington, FL | A LARGE WINDOW WAS BLOWN OUT AT TOM BUSH MAZDA ON 9850 ATLANTIC BOULEVARD. |
| Jun 13, 5:10 PM EDT | TSTM WND DMG | 5 Se Arlington, FL | TREES ARE DOWN ON HOMES ON ANNISTON ROAD. |
| Jun 13, 5:10 PM EDT | TSTM WND DMG | 5 Se Arlington, FL | SKYWARN SPOTTER REPORTS A LARGE OAK TREE IS DOWN ON ANNISTON ROAD NEAR BEACH BOULEVARD. PEA TO PENNY SIZE HAIL WAS OCCURRING ALONG ANNISTON ROAD. HE ESTIMATED WINDS OF 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.0 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1598 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
823
WUUS52 KJAX 132100
SVRJAX
FLC031-109-132145-
/O.NEW.KJAX.SV.W.0137.110613T2100Z-110613T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
500 PM EDT MON JUN 13 2011
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA
SOUTHEASTERN DUVAL COUNTY IN NORTHEAST FLORIDA
* UNTIL 545 PM EDT
* AT 500 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR UNF...AND MOVING SOUTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
UNF...SAN PABLO...BAYARD...JACKSONVILLE BEACH...SAWGRASS...PONTE
VEDRA BEACH AND PALM VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3008 8160 3030 8163 3036 8145 3029 8138
3011 8133
TIME...MOT...LOC 2100Z 309DEG 9KT 3028 8155
$$
ENYEDIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:11 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 13, 2:11 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
211 PM EDT MON JUN 13 2011
...HEAT AND SMOKE HIGHLIGHT OUR WEATHER THE NEXT FEW DAYS...
.SHORT TERM...TNGT THRU WED NGT...VISIBLE SATELLITE IMAGERY
SHOWS SEVERAL SMOKE PLUMES ACROSS FAR SE GA AND NE FL...WITH
SMOKE SPREADING E TO SE. AREAS AFFECTED BY SMOKE TODAY LIKELY TO
SEE IT AGAIN TUE AND WED WITH LITTLE CHANGE IN W TO NW LLVL FLOW.
MODEL GUID CONTINUES TO SUGGEST HIGH 1000-850 MB TEMP/THICKNESS
VALUES ACRS FAR SRN GA AND NRN FL SUPPORTING HIGH TEMPS NEAR 100
DEGREES. MODELS INDICATE MORE IN WAY OF E COAST SEA BREEZE
INTRUSION BY WED AFTN...AND ALSO INDICATE SLIGHT COOLING OF
850-925MB TEMPS SCTRL GA...BUT TEMPS WILL BE ABOVE NORMAL AREA
WIDE. LLVL TEMPS/THICKNESSES SUPPORT 100 DEG JAX AREA TUE/WED...
BUT SMOKE AND E COAST SEA BREEZE (ESP WED AFTN) MAY KEEP TEMPS A
LITTLE BELOW. MODELS SUGGEST HIGHER TEMP/THICKNESS VALUES
SUPPORTING NEAR 100 DEG TEMPS GNV/OCF AREAS TUE/WED. WILL INDICATE
'NEAR RECORD HIGH TEMPS' IN FCST FOR TMRW.
SHORTWAVE PASSES OVER AREA TNGT...WILL MAINTAIN AT LEAST SLIGHT
CHANCE PCPN THRU THE NGT SRN AREAS DUE TO WEAK FRONTAL BOUNDARY
AND SHORTWAVE ALOFT. SHORTWAVE MOVES OVER SRN AREAS TUE...AND
CONFINING LOW POPS TO SRN HALF OF FCST AREA. SLIGHTLY HIGHER POPS
FOR WED INTERIOR PORTION OF NE FL AS MODELS SUGGEST BETTER
COVERAGE GIVEN SEA BREEZE INTERSECTION LAKE CITY-GNV-OCF CORRIDOR.
.LONG TERM...THU THRU MON...MODEL GUID MAINTAINS ABOVE NORMAL TEMPS
THRU WEEKEND. MODELS SUGGEST MORE ERN SEA BREEZE INTERSECTION LATE
THU...SO SLIGHTLY HIGHER POPS EASTERN HALF OF FCST AREA. WILL
MAINAIN LOW POPS THRU WEEKEND MAINLY ALONG SEA BREEZE BOUNDARIES.
&&
.AVIATION...
GENERALLY VFR CONDITIONS CONTINUE THROUGH THE EVENING HOURS EXCEPT
LOWER IN THE VICINITY OF THUNDERSTORMS THIS AFTERNOON. VISIBILITIES
CONTINUE TO BE RESTRICTED TO MVFR VALUES...AND LOCALLY BELOW 3 MILES
IMMEDIATELY DOWNSTREAM OF FIRE LOCATIONS. FOR OVERNIGHT...FOG SHOULD
NOT BE A BIG ISSUE AS WINDS NOT EXPECTED TO DECOUPLE...THOUGH SMOKE
WILL CONTINUE TO RESTRICT VISIBILITIES IN AREAS DOWNSTREAM OF
FIRES.
&&
.MARINE...
OFFSHORE FLOW WILL CONTINUE TO PRODUCE RESTRICTED VISIBILITES
THROUGH PORTIONS OF THE OFFSHORE WATERS DUE TO SMOKE.
&&
.FIRE WEATHER...
WILL MAINTAIN FIRE WEATHER WATCH FOR TUESDAY AFTERNOON INTERIOR
NORTH FLORIDA AS HIGH TEMPERATURES ALLOW LOW LEVEL MOISTURE TO MIX
OUT PRODUCING EXTENDED PERIOD OF LOW RH'S...AND ERC'S APPROACHING 40.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 97 71 99 / 10 10 10 20
SSI 74 94 75 93 / 20 10 10 20
JAX 73 98 72 98 / 20 10 10 20
SGJ 75 94 74 93 / 20 10 10 20
GNV 72 100 73 100 / 20 20 10 30
OCF 71 99 73 99 / 20 20 10 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EDT THIS EVENING FOR COLUMBIA-
HAMILTON-SUWANNEE.
FIRE WEATHER WATCH TUESDAY AFTERNOON FOR BAKER-COLUMBIA-
HAMILTON-SUWANNEE-UNION-GILCHRIST-ALACHUA-BRADFORD.
GA...NONE.
AM...NONE.
&&
WOLF/LETRO/WALKERHazardous weather outlook, Jun 13, 5:12 AM EDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 512 AM EDT MON JUN 13 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-140915- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 512 AM EDT MON JUN 13 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... SMOKE FROM AREA WILDFIRES WILL CONTINUE TO CAUSE PERIODIC VISIBILITY RESTRICTIONS NEAR THE FIRES. A TROUGH OF LOW PRESSURE WILL SLOWLY MOVE SOUTHEAST ACROSS THE REGION THROUGH TONIGHT...WHICH WILL LEAD TO MAINLY AFTERNOON AND EVENING ISOLATED TO SCATTERED THUNDERSTORMS. A FEW STRONG STORMS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A CHANCE FOR PRIMARILY AFTERNOON AND EVENING ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. LS
In the hours before
Special weather statement, Jun 13, 4:28 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 428 PM EDT MON JUN 13 2011 FLZ037-038-132115- FLAGLER-PUTNAM- 428 PM EDT MON JUN 13 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN PUTNAM AND WESTERN FLAGLER COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM EDT... AT 428 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF ANDALUSIA...MOVING SOUTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND CRESCENT CITY AND ANDALUSIA THROUGH 515 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2947 8131 2937 8145 2951 8160 2958 8151 TIME...MOT...LOC 2028Z 310DEG 9KT 2951 8152 ENYEDI
Special weather statement, Jun 13, 4:36 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
436 PM EDT MON JUN 13 2011
FLZ038-132115-
FLAGLER-
436 PM EDT MON JUN 13 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN FLAGLER
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 515 PM EDT...
AT 437 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES WEST OF PALM COAST...MOVING SOUTHEAST
AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
ESPANOLA...PALM COAST...BUNNELL AND FLAGLER BEACH THROUGH 515 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2937 8123 2954 8136 2962 8125 2954 8114
2944 8110
TIME...MOT...LOC 2037Z 307DEG 9KT 2956 8126
ENYEDILocal storm report, Jun 13, 4:45 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
445 PM EDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 2 NE ARLINGTON 30.35N 81.57W
06/13/2011 E0.25 INCH DUVAL FL PUBLIC
MERRILL RD AND BAMBERG RD PEA SIZE HAIL
&&
AWALKERSpecial weather statement, Jun 13, 4:50 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
450 PM EDT MON JUN 13 2011
FLZ030-036-132130-
ALACHUA-UNION-
450 PM EDT MON JUN 13 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
ALACHUA AND SOUTHWESTERN UNION COUNTIES FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT...
AT 450 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES WEST OF DUKES...OR 6 MILES
NORTHWEST OF WORTHINGTON SPRINGS...MOVING SOUTHEAST AT 10 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DUKES...WORTHINGTON
SPRINGS AND WORTHINGTON SPRINGS THROUGH 530 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3006 8250 2997 8232 2995 8233 2996 8234
2993 8236 2992 8241 2989 8240 2983 8245
2993 8254 2996 8253 2998 8257
TIME...MOT...LOC 2050Z 303DEG 9KT 2998 8250
ENYEDILocal storm report, Jun 13, 4:51 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
451 PM EDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL PALM COAST 29.57N 81.21W
06/13/2011 E0.50 INCH FLAGLER FL TRAINED SPOTTER
SKYWARN SPOTTER REPORTED MARBLE SIZED HAIL.
&&
MTRABERTLocal storm report, Jun 13, 4:58 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
458 PM EDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM DOWNBURST 4 E ARLINGTON 30.33N 81.54W
06/13/2011 DUVAL FL TRAINED SPOTTER
STONG WIND GUST 40 TO 45 MPH AND PEA SIZE HAIL NEAR
REGENCY SQUARE
&&
AWALKERThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 5:12 AM EDT | Fire Weather Watch | JAX | Baker, Bradford, Gilchrist, Suwannee, Union | 23 hr |
| Jun 13, 9:37 AM EDT | Red Flag Warning | JAX | Suwannee | 8 hr |
| Jun 13, 2:22 PM EDT | Special Weather Statement | JAX | Marion | 38 min |
| Jun 13, 2:49 PM EDT | Special Weather Statement | JAX | Marion | 41 min |
| Jun 13, 2:53 PM EDT | Special Weather Statement | JAX | Nassau | 52 min |
| Jun 13, 3:14 PM EDT | Special Weather Statement | JAX | Marion | 46 min |
| Jun 13, 3:47 PM EDT | Special Weather Statement | JAX | Saint Johns | 43 min |
| Jun 13, 4:00 PM EDT | Special Weather Statement | JAX | Alachua | 45 min |
| Jun 13, 4:04 PM EDT | Areal Flood Advisory | JAX | Clay, Putnam | 116 min |
| Jun 13, 4:16 PM EDT | Special Weather Statement | JAX | Suwannee | 44 min |
| Jun 13, 4:23 PM EDT | Areal Flood Advisory | JAX | Alachua | 2 hr |
| Jun 13, 4:26 PM EDT | Special Weather Statement | JAX | Duval | 49 min |
| Jun 13, 4:28 PM EDT | Special Weather Statement | JAX | Flagler | 47 min |
| Jun 13, 4:36 PM EDT | Special Weather Statement | JAX | Flagler | 39 min |
| Jun 13, 4:40 PM EDT | Special Marine Warning | JAX | 95 min | |
| Jun 13, 4:46 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 44 min |
| Jun 13, 4:49 PM EDT | Special Marine Warning | JAX | 56 min | |
| Jun 13, 4:50 PM EDT | Special Weather Statement | JAX | Union | 40 min |
| Jun 13, 5:08 PM EDT | Special Weather Statement | JAX | Suwannee | 52 min |
| Jun 13, 5:15 PM EDT | Special Weather Statement | JAX | Duval | 45 min |
| Jun 13, 5:28 PM EDT | Special Weather Statement | JAX | Flagler | 47 min |
| Jun 13, 5:33 PM EDT | Special Weather Statement | JAX | Clay | 42 min |
| Jun 13, 5:36 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Columbia, Union | 39 min |
| Jun 13, 5:57 PM EDT | Areal Flood Advisory | JAX | Alachua, Bradford, Columbia, Union | 2 hr |
| Jun 13, 6:06 PM EDT | Special Weather Statement | JAX | Alachua, Gilchrist | 39 min |
| Jun 13, 6:12 PM EDT | Special Weather Statement | JAX | Duval | 48 min |
| Jun 13, 6:19 PM EDT | Special Weather Statement | JAX | Saint Johns | 41 min |
| Jun 13, 6:25 PM EDT | Special Marine Warning | JAX | 95 min | |
| Jun 13, 6:31 PM EDT | Special Weather Statement | JAX | Nassau | 44 min |
| Jun 13, 6:36 PM EDT | Special Weather Statement | JAX | Hamilton | 39 min |
| Jun 13, 6:55 PM EDT | Special Weather Statement | JAX | Saint Johns | 50 min |
| Jun 13, 7:16 PM EDT | Special Weather Statement | JAX | Nassau | 44 min |
| Jun 13, 7:52 PM EDT | Special Weather Statement | JAX | Duval | 38 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.